I have been on lithium for over 20 years. I'm 52 years old now, and I am having pain and severe bloating. I was on 750 mg once a day. It was lowered because I have been toxic on many occasions. I have dropped the dosage down to 300 mg because of incredible stomach pain. The pain is much better. But the bloating and moderate pain is still there. I want to lower my dose but I am afraid of the dark depression I will experience. I have tried Ects but they weren't helpful. lithium has helped me with my suicidal thoughts. Even though I am a rapid cycle. I can deal with all of my other mood swings I still have. But physically lithium is affecting my life. I never want to eat because of the bloating and pain. And I only eat once a day.
I am very sorry that you are having these problems. I am 52 years old and have been on Lithium for 26 years. I also have bipolar 1. I am on several different pain medications so I am having the opposite problem than you. I am replying because I know what happens when you quit taking lithium. The results were disastrous for me. Please consider seeing your doctor for any other alternatives. Maybe you have some other issues now that the doctor could help you with. I have been on 900 mg of lithium a day plus 60 mg of Celexa and it really helps me. I really am concerned for you.
- Lithium Information for Consumers
- Lithium Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lithium (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Abdominal Distension - Does anyone get exremely bloated by taking any type of over the counter pain?
Posted 29 Apr 2010 • 1 answer
Posted 4 Jan 2011 • 2 answers
Posted 16 Feb 2012 • 1 answer
Posted 21 Aug 2012 • 2 answers
Posted 8 Dec 2015 • 0 answers